Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 44, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2003, 1:42 AM MDT for Quay County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2003, 1:42 AM MDT (07:42 UTC)
- Expired
- Jun 4, 2003, 2:30 AM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 040742 SVRABQ NMC037-040830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 140 AM MDT WED JUN 4 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 230 AM MDT * AT 135 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 5 MILES NORTHWEST OF NARA VISA...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER NARA VISA AT 150 AM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3576 10313 3566 10329 3533 10296 3550 10274
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:00 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 8:00 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 800 PM MDT TUE JUN 3 2003 UPDATED FORECAST PRODUCTS TO REMOVE THE MENTION OF SEVERE THUNDERSTORMS AND UPDATED THE ZONES TO REMOVE THE WATCH HEADLINES. ALSO REDUCED THE POPS ACROSS THE EASTERN PLAINS SINCE THE ACTIVITY IS DYING OFF. .ABQ...NONE. MARTIN
Hazardous weather outlook, Jun 3, 6:00 AM MDT, 19 hours 42 minutes before
NMZ001>021-026-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY AND THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ALSO ACCOMPANY A FEW STORMS. FORECAST MODELS INDICATE MORE STRONG TO SEVERE STORMS POSSIBLE ACROSS THE EASTERN PLAINS DURING THE AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...AND UNION COUNTIES.
In the hours before
Local storm report, Jun 3, 7:48 PM MDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
748 PM MDT TUE JUN 3 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0513 PM FORREST NM 1.75 INCH HAIL
06/03/03 QUAY PUBLIC REPORT
0548 PM GRADY NM 1.75 INCH HAIL
06/03/03 CURRY PUBLIC REPORT
JLPSpecial weather statement, Jun 3, 8:17 PM MDT, 5 hours 25 minutes before
NMZ006-007-012-013-019>021-040315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 817 PM MDT TUE JUN 3 2003 TORNADO WATCH NUMBER 471 FOR ROOSEVELT...QUAY...CURRY...HARDING...AND UNION COUNTIES HAS BEEN ALLOWED TO EXPIRE. SEVERE THUNDERSTORM WATCH NUMBER 472 FOR CHAVES COUNTY HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THE SEVERE WEATHER THREAT HAS DIMINISHED SIGNIFICANTLY... ISOLATED SEVERE WEATHER IS STILL POSSIBLE...ESPECIALLY ACROSS HARDING...QUAY...AND CURRY COUNTIES. THIS ACTIVITY WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. MARTIN
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:16 PM MDT | Tornado Warning | ABQ | San Miguel | 14 min |
| Jun 3, 6:31 PM MDT | Tornado Warning | ABQ | San Miguel | 29 min |
| Jun 3, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 52 min |
| Jun 4, 1:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 40 min |
| Jun 4, 2:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 29 min |
| Jun 4, 2:54 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 51 min |
| Jun 4, 3:00 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 60 min |
| Jun 4, 3:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 30 min |
| Jun 4, 3:57 PM MDT | Tornado Warning | ABQ | Harding, Mora | 43 min |
| Jun 4, 4:23 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 4, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 53 min |
| Jun 4, 5:07 PM MDT | Tornado Warning | ABQ | Quay | 53 min |
| Jun 4, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 38 min |
| Jun 4, 5:25 PM MDT | Tornado Warning | ABQ | San Miguel | 50 min |
| Jun 4, 5:42 PM MDT | Tornado Warning | ABQ | Curry, Quay | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.